Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Do isomorphic structural matrix rings
have isomorphic graphs?


Authors: S. Dascalescu and L. van Wyk
Journal: Proc. Amer. Math. Soc. 124 (1996), 1385-1391
MSC (1991): Primary 16S50, 16P40, 16N60
MathSciNet review: 1307508
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We first provide an example of a ring $R$ such that all possible $2\times 2$ structural matrix rings over $R$ are isomorphic. However, we prove that the underlying graphs of any two isomorphic structural matrix rings over a semiprime Noetherian ring are isomorphic, i.e. the underlying Boolean matrix $B$ of a structural matrix ring $\mathbb M(B,R)$ over a semiprime Noetherian ring $R$ can be recovered, contrary to the fact that in general $R$ cannot be recovered.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 16S50, 16P40, 16N60

Retrieve articles in all journals with MSC (1991): 16S50, 16P40, 16N60


Additional Information

S. Dascalescu
Affiliation: Facultatea de Matematica, University of Bucharest, Str. Academiei 14, R 70109, Bucharest 1, Romania

L. van Wyk
Affiliation: Department of Mathematics, University of Stellenbosch, Stellenbosch 7600, South Africa
Address at time of publication: Department of Mathematics, Texas A & M University, College Station, Texas 77843-3368
Email: lvw@maties.sun.ac.za

DOI: http://dx.doi.org/10.1090/S0002-9939-96-03172-3
PII: S 0002-9939(96)03172-3
Keywords: Structural matrix ring, semiprime Noetherian ring, Boolean matrix, graph
Received by editor(s): December 7, 1993
Received by editor(s) in revised form: November 3, 1994
Communicated by: Lance W. Small
Article copyright: © Copyright 1996 American Mathematical Society